| Model Number |
M649G |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular surgery on (b)(6) 2022.And suture was used.During the procedure, the needle was detached from the suture during use, and it was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: lot number: rhbebe.The following information was requested, but unavailable: was the needle it retrieved during the same surgical procedure? was additional dissection required in other organs/tissues other than the target tissue? what tissue/location was suturing when pull off occurred? were there any unexpected outcomes or complications as a result of this suture needle pull off event? patient condition? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint number:(b)(4).Date sent to the fda: 4/26/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4,d9, h3, h6.H3 investigation summary: visual analysis of the returned sample determined that an empty straight folder, a detached needle, a suture piece, and three needle-suture pieces of product code m649g were received for evaluation.The product code should be multistrand and each folder must contain four strands single-armed per packet.The swage and attachment area of the needle were noted with marks that appear to be from a surgical instrument, and the hole was observed with suture remnant.During the visual inspection of the suture pieces, marks on the surface due to use were found, and the end was cut that appear to be by a sharp edge.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The condition of the sample received indicates improper handling of the device.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.One opened box with eleven packets of product code m649g was returned for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the eleven packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issues related no defects observed during evaluation.A functional test was performed using an instron and the pull force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: additional lot number : rhbesp additional information has been requested: please confirm if the reported additional lot number rhbesp was involved during the same procedure that lot number rhbebe was reported in as the event description only describes one device experiencing a quality issue.If lot rhbesp was involved in another event please provide the following information: *name and date of the procedure *what was the quality issue that was experienced? *was the quality issue pre-op, intra-op, or post-op?.
Additional Manufacturer Narrative
Product complaint number: (b)(4).Date sent to the fda: 5/5/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate."please confirm if the reported additional lot number rhbesp was involved during the same procedure that lot number rhbebe was reported in as the event description only describes one device experiencing a quality issue.=>rhbebe is the involved.Then, multiple pacs of rhbesp were returned with the involved device, but there was no issue in the lot.If lot rhbesp was involved in another event please provide the following information: => lot rhbesp was not involved in another event.The customer requested to replace all devices that were in the hospital, so the lot was returned with the involved device.*name and date of the procedure *what was the quality issue that was experienced? *was the quality issue pre-op, intra-op, or post-op? no further information will be provided." product complaint number:(b)(4).Date sent to the fda: 5/5/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.